Diffusion in three-dimensional liouvillian maps

Oreste Piro, Mario Feingold

Research output: Contribution to journalArticlepeer-review

39 Scopus citations

Abstract

It is shown that chaotic trajectories in volume-preserving flows, rI=u(x,y,z,t), which are arbitrarily close to integrability, 0<1, can be either trapped or diffusive throughout the available space. A classification of these flows is proposed which both distinguishes and predicts the appropriate type of behavior. In the unbounded case, a new mechanism of diffusion is found which combines motion on the resonances with an adiabatic drift. This process is reminiscent of Arnold diffusion.

Original languageEnglish
Pages (from-to)1799-1802
Number of pages4
JournalPhysical Review Letters
Volume61
Issue number16
DOIs
StatePublished - 1 Jan 1988
Externally publishedYes

Fingerprint

Dive into the research topics of 'Diffusion in three-dimensional liouvillian maps'. Together they form a unique fingerprint.

Cite this